Alert archive / Alabama / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 18, NWS Mobile, AL

March 12, 20264 counties in Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Mar 12, 2026, 1:39 AM CDT for 4 counties in Alabama. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 12, 2026, 1:39 AM CDT (06:39 UTC)
Expired
Mar 12, 2026, 2:30 AM CDT
In force
51 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Butler County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL

The radar

The Eglin Afb radar (KEVX), 129 km from the middle of the area, began a volume at 06:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 11, 11:31 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 6.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2026-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 90 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2026-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
90 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
1101 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

383 
WUUS54 KMOB 120639
SVRMOB
ALC013-035-039-041-120730-
/O.NEW.KMOB.SV.W.0018.260312T0639Z-260312T0730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
139 AM CDT Thu Mar 12 2026

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Southern Butler County in south central Alabama...
  Southwestern Crenshaw County in south central Alabama...
  East central Conecuh County in south central Alabama...
  Northwestern Covington County in south central Alabama...

* Until 230 AM CDT.

* At 139 AM CDT, a severe thunderstorm was located over I65 And US
  84, or near Evergreen, moving east at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Andalusia, Evergreen, McKenzie, River Falls, Red Level, Dozier,
  Heath, Gantt, and I65 And US 84.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 700 AM CDT for south central
Alabama.

&&

LAT...LON 3133 8713 3158 8711 3163 8637 3130 8636
TIME...MOT...LOC 0639Z 267DEG 39KT 3143 8701 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
336 
WWUS54 KMOB 120712
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
212 AM CDT Thu Mar 12 2026

ALC013-035-039-041-120730-
/O.CON.KMOB.SV.W.0018.000000T0000Z-260312T0730Z/
Butler AL-Crenshaw AL-Conecuh AL-Covington AL-
212 AM CDT Thu Mar 12 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR SOUTHEASTERN BUTLER...SOUTHWESTERN CRENSHAW...EAST CENTRAL
CONECUH AND NORTHWESTERN COVINGTON COUNTIES...

At 212 AM CDT, a severe thunderstorm was located near Red Level, or
11 miles northwest of Andalusia, moving east at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Andalusia, McKenzie, River Falls, Red Level, Dozier, Heath, and
Gantt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 700 AM CDT for south central
Alabama.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3132 8696 3160 8682 3163 8637 3130 8636
TIME...MOT...LOC 0712Z 267DEG 39KT 3145 8659 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 12:41 AM CDT, 58 minutes earlier. Its key messages:

  • Issued at 1236 AM CDT Thu Mar 12 2026
  • A line of severe thunderstorms moves eastward through the area overnight with the potential of strong, damaging winds (70+mph) and perhaps a few strong tornadoes (up to EF2 in intensity).
  • High risk of rip currents for coastal Alabama and northwest Florida beaches late tonight through Thursday afternoon.
  • Strong marine winds late tonight through Thursday evening will create hazardous conditions for small craft operators.
Area forecast discussion, Mar 12, 12:41 AM CDT, 58 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1241 AM CDT Thu Mar 12 2026

...New AVIATION...

.KEY MESSAGES...
Issued at 1236 AM CDT Thu Mar 12 2026

 - A line of severe thunderstorms moves eastward through the area
   overnight with the potential of strong, damaging winds
   (70+mph) and perhaps a few strong tornadoes (up to EF2 in
   intensity).

 - High risk of rip currents for coastal Alabama and northwest
   Florida beaches late tonight through Thursday afternoon.

 - Strong marine winds late tonight through Thursday evening will
   create hazardous conditions for small craft operators.

&&

.DISCUSSION...
Issued at 1012 PM CDT Wed Mar 11 2026

Southern stream upper level storm system ejects across the Lower
MS River Valley overnight. Along with it, a cold front approaches
from the west sending a convective squall line, potentially
severe in areas producing swaths of damaging winds up to/excess of
70 mph and perhaps a few strong tornadoes, rapidly eastward over
the local area overnight. Timing of the line remains unchanged,
with the severe weather threat ending before sunrise Thursday AM.
The front makes passage by daybreak, bringing wind shift,
strengthening north to northwest flow in its wake, drier and much
cooler and well below normal temperatures Thursday with daytime
highs in the lower 60's interior and mid/upper 60's coast.
Thursday night, lows break into the upper 30s interior to mid 40's
coast. We may need to issue a Frost Advisory for our inland areas
as recent temperatures have been well above normal and Spring
gardens are likely seeing tender growth emerging. The next few
days will be rain-free as axis of high pressure settles across the
area. Daily highs/lows moderating Friday and Saturday. May begin
to see a small chance of rain returning Sunday, with the better
chance perhaps by Sunday night as a large upper trough is expected
to dig south over the entire eastern CONUS, followed by the
passage of a strong cold front Monday. Temperatures early next
week expected to dive to well below normal over the interior with
mid 50's for highs Monday and around 15 degrees below climo. 55 to
60 area-wide Tuesday and 12-17 degrees below normal. Coldest
night next week is Monday night with the potential for freezing
over the interior and mid/upper 30s coast.

Beach Forecast: A HIGH risk of dangerous to potentially deadly
rip currents sets up after midnight through Thursday before
settling back to a LOW risk by Friday through the weekend. Surf
heights up to four feet are also likely prior to the passage of
the cold front. /10

&&

.AVIATION...
(06Z TAFS)
Issued at 1236 AM CDT Thu Mar 12 2026

Convective line moves east over the terminals 12.06-10Z bringing
reductions to cigs/vsbys to IFR levels at times. Strong and
erratic convective wind gusts will be likely ahead of the line.
Northwest to northerly winds develop before daybreak with gusts 25
to 30 kts which looks to continue thru the day Thu. Cigs begin to
scatter out mid to late AM. /10

&&

.MARINE...
Issued at 237 PM CDT Wed Mar 11 2026

Southerly to southwesterly winds increase through midnight ahead
of a line of strong to severe thunderstorms approaching from the
west. Special Marine Warnings will likely be required for
convective wind gusts in excess of 36 kts. A few tornadoes
possible. This line of storms is expected to pass over the marine
area after midnight through daybreak Thursday. A Small Craft
Advisory remains in effect from overnight tonight into Thursday
evening as winds turn northerly in the wake of a strong cold
front. Seas building and highest beyond 20 NM at 5 to 7' due to
the established northerly fetch. Light easterly flow becomes
established Friday through Saturday morning, followed by a light
onshore flow through the remainder of the weekend with seas
trending lower. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      42  71  49  76 /   0   0   0   0
Pensacola   47  67  51  74 /   0   0   0   0
Destin      49  66  54  73 /   0   0   0   0
Evergreen   38  73  43  79 /   0   0   0   0
Waynesboro  39  72  45  76 /   0   0   0   0
Camden      38  71  43  77 /   0   0   0   0
Crestview   39  72  45  79 /   0   0   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through this afternoon for ALZ265-266.

FL...High Rip Current Risk through this afternoon for FLZ202-204-206.

MS...None.
GM...Small Craft Advisory until 10 PM CDT this evening for GMZ630>632.

     Small Craft Advisory from 4 AM early this morning to 7 PM CDT
     this evening for GMZ633>636.

     Small Craft Advisory until 5 AM CDT Friday for GMZ650-655-670-
     675.

&&

In the hours before

Special weather statement, Mar 11, 11:58 PM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Mobile AL
1158 PM CDT Wed Mar 11 2026

ALZ052>057-120600-
Clarke AL-Wilcox AL-Monroe AL-Conecuh AL-Butler AL-Washington AL-
1158 PM CDT Wed Mar 11 2026

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN BUTLER...MONROE...
EAST CENTRAL WASHINGTON...NORTHEASTERN CLARKE...WILCOX AND CENTRAL
CONECUH COUNTIES THROUGH 100 AM CDT...

At 1157 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Yellow Bluff to 3 miles
east of Wagarville. Movement was east at 55 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Monroeville, Jackson, Camden, Frisco City, Grove Hill, Peterman,
Leroy, Whatley, Excel, Beatrice, Vredenburgh, Fulton, Repton, Yellow
Bluff, and Pine Apple.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 200 AM CDT for south central
and southwestern Alabama. A Tornado Watch also remains in effect
until 700 AM CDT for south central Alabama.

&&

LAT...LON 3214 8725 3212 8726 3208 8719 3205 8718
      3205 8690 3204 8686 3196 8686 3196 8672
      3132 8712 3145 8805 3217 8739
TIME...MOT...LOC 0457Z 286DEG 48KT 3205 8742 3143 8797

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Mar 12, 12:58 AM CDT, 41 minutes before
Special Weather Statement
National Weather Service Mobile AL
1258 AM CDT Thu Mar 12 2026

ALZ059-262>266-FLZ201>204-120700-
Mobile Coastal AL-Baldwin Coastal AL-Baldwin Central AL-
Baldwin Inland AL-Escambia AL-Mobile Central AL-Escambia Inland FL-
Santa Rosa Coastal FL-Escambia Coastal FL-Santa Rosa Inland FL-
1258 AM CDT Thu Mar 12 2026

...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL MOBILE...BALDWIN...
SOUTHWESTERN ESCAMBIA...WESTERN SANTA ROSA AND ESCAMBIA COUNTIES
THROUGH 200 AM CDT...

At 1258 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Stockton to 3 miles east of
Coden. Movement was southeast at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Daphne,
Warrington, Fairhope, Gonzalez, Gulf Shores, Bay Minette, Atmore,
Foley, Pace, Gulf Breeze, Orange Beach, Spanish Fort, Goulding,
Robertsdale, and Bayou La Batre.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 200 AM CDT for southwestern
Alabama. A Tornado Watch also remains in effect until 700 AM CDT for
south central and southwestern Alabama...and northwestern Florida.

&&

LAT...LON 3022 8838 3025 8838 3105 8779 3101 8698
      3024 8714
TIME...MOT...LOC 0558Z 306DEG 31KT 3099 8774 3039 8817

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Local storm report, Mar 12, 1:07 AM CDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
107 AM CDT Thu Mar 12 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 AM     Tstm Wnd Dmg     2 ESE Coffeeville       31.75N 88.06W
03/12/2026                   Clarke             AL   Dept of Highways

            Multiple trees down in Clarke county,
            blocking lanes of US-84 and AL-5.

1238 AM     Tstm Wnd Dmg     3 W Sunny South         31.97N 87.70W
03/12/2026                   Clarke             AL   Dept of Highways

            Multiple trees down in Clarke county,
            blocking lanes of US-84 and AL-5.

1247 AM     Tstm Wnd Dmg     Isney                   31.78N 88.46W
03/12/2026                   Choctaw            AL   Dept of Highways

            ALGO Traffic reports debris blocking
            westbound lanes of US-84 before the MS State
            line near Isney.

&&
Local storm report, Mar 12, 1:16 AM CDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
116 AM CDT Thu Mar 12 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1253 AM     Marine Tstm Wind 2 SSW Brookley Field AS 30.58N 88.07W
03/12/2026  M42 MPH          Mobile             AL   Mesonet

            WeatherFlow station XBUC at the Buccaneer
            Yacht Club measured a marine thunderstorm
            wind gust of 42mph.

&&

mb
Local storm report, Mar 12, 1:24 AM CDT, 15 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service Mobile AL
124 AM CDT Thu Mar 12 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1037 AM     Tstm Wnd Dmg     Isney                   31.78N 88.46W
03/11/2026                   Choctaw            AL   Dept of Highways

            ALGO Traffic reports debris blocking
            westbound lanes of US-84 before the MS State
            line near Isney.

1125 PM     Tstm Wnd Dmg     2 ESE Coffeeville       31.75N 88.06W
03/11/2026                   Clarke             AL   Dept of Highways

            Multiple trees down in Clarke county,
            blocking lanes of US-84 and AL-5.

1145 PM     Tstm Wnd Dmg     3 W Sunny South         31.97N 87.70W
03/11/2026                   Clarke             AL   Dept of Highways

            Multiple trees down in Clarke county,
            blocking lanes of US-84 and AL-5.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 10:25 PM CDTSevere Thunderstorm WarningMOBChoctaw, Clarke, Washington50 min
Mar 11, 10:44 PM CDTSevere Thunderstorm WarningMOBMobile, Washington46 min
Mar 11, 10:50 PM CDTTornado WarningMOBChoctaw, Clarke25 min
Mar 11, 11:10 PM CDTTornado WarningMOBMobile, Washington35 min
Mar 11, 11:13 PM CDTSevere Thunderstorm WarningMOBMobile62 min
Mar 11, 11:13 PM CDTTornado WarningMOBClarke28 min
Mar 11, 11:17 PM CDTSevere Thunderstorm WarningMOBClarke, Monroe, Washington, Wilcox43 min
Mar 11, 11:24 PM CDTSevere Thunderstorm WarningMOBBaldwin, Clarke, Mobile, Monroe, Washington51 min
Mar 11, 11:32 PM CDTTornado WarningMOBMobile43 min
Mar 11, 11:40 PM CDTTornado WarningMOBMobile, Washington50 min
Mar 11, 11:51 PM CDTSpecial Marine WarningMOB84 min
Mar 11, 11:58 PM CDTSpecial Weather StatementMOBClarke, Monroe, Wilcox62 min
Mar 12, 12:00 AM CDTTornado WarningMOBMobile15 min
Mar 12, 12:08 AM CDTSevere Thunderstorm Warning Considerable damage threatMOBBaldwin, Clarke, Escambia, Mobile, Monroe, Washington52 min
Mar 12, 12:11 AM CDTSevere Thunderstorm Warning Considerable damage threatMOBBaldwin, Mobile49 min
Mar 12, 12:11 AM CDTTornado WarningMOBMobile30 min
Mar 12, 12:56 AM CDTSevere Thunderstorm WarningMOBButler, Conecuh, Escambia, Monroe49 min
Mar 12, 12:58 AM CDTSpecial Weather StatementMOBBaldwin62 min
Mar 12, 1:10 AM CDTSpecial Marine WarningMOB95 min
Mar 12, 2:08 AM CDTSpecial Weather StatementMOBCovington, Crenshaw67 min
Mar 12, 2:24 AM CDTSevere Thunderstorm WarningMOBButler, Conecuh, Covington, Crenshaw50 min
Mar 12, 3:13 AM CDTSevere Thunderstorm WarningMOBCovington32 min
Mar 12, 3:16 AM CDTSpecial Marine WarningMOB89 min
Mar 12, 9:05 AM CDTRiver Flood WarningMOBChoctaw, Clarke, Washington21 days
Mar 12, 9:06 AM CDTRiver Flood WarningMOBClarke, Washington5 days

Nearby

Severe Thunderstorm Warnings in Alabama, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.